Alert archive / Maine / Wind Chill Advisories in 2014

Wind Chill Advisory 13, NWS Caribou, ME

March 16, 20144 counties in Maine

NWS Caribou, ME issued this wind chill advisory at Mar 16, 2014, 3:19 AM EDT for 4 counties in Maine. It took effect at Mar 16, 2014, 11:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:19 AM EDT (07:19 UTC)
In effect from
Mar 16, 2014, 11:00 PM EDT
Expired
Mar 17, 2014, 10:00 AM EDT
In force
11 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS41 KCAR 160719
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
319 AM EDT SUN MAR 16 2014

MEZ001-003-004-161530-
/O.NEW.KCAR.WC.Y.0013.140317T0300Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
319 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EDT MONDAY.

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

* TIMING...THIS EVENING INTO MONDAY MORNING

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-161530-
/O.NEW.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
319 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT MONDAY.

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...LATE TONIGHT INTO MONDAY MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
5 follow-up statements
007 
WWUS41 KCAR 161328
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
928 AM EDT SUN MAR 16 2014

MEZ001-003-004-162130-
/O.CON.KCAR.WC.Y.0013.140317T0300Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
928 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EDT MONDAY...

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

* TIMING...THIS EVENING INTO MONDAY MORNING

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-162130-
/O.CON.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
928 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND 
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...LATE TONIGHT INTO MONDAY MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MIGNONE
234 
WWUS41 KCAR 161537
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1137 AM EDT SUN MAR 16 2014

MEZ001-003-004-162345-
/O.CON.KCAR.WC.Y.0013.140317T0300Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
1137 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EDT MONDAY...

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

* TIMING...THIS EVENING INTO MONDAY MORNING

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-162345-
/O.CON.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
1137 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND 
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...LATE TONIGHT INTO MONDAY MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MIGNONE
630 
WWUS41 KCAR 161924
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
324 PM EDT SUN MAR 16 2014

MEZ001-003-004-170330-
/O.CON.KCAR.WC.Y.0013.140317T0300Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
324 PM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EDT MONDAY...

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

* TIMING...THIS EVENING INTO MONDAY MORNING

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-170330-
/O.CON.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
324 PM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND 
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...LATE TONIGHT INTO MONDAY MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MIGNONE
973 
WWUS41 KCAR 170227
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1027 PM EDT SUN MAR 16 2014

MEZ001-003-004-171200-
/O.CON.KCAR.WC.Y.0013.140317T0300Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
1027 PM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

* TIMING...THIS EVENING INTO MONDAY MORNING

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...11 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-171200-
/O.CON.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
1027 PM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND 
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...LATE TONIGHT INTO MONDAY MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$
992 
WWUS41 KCAR 170656
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
256 AM EDT MON MAR 17 2014

MEZ001-003-004-171400-
/O.CON.KCAR.WC.Y.0013.000000T0000Z-140317T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
256 AM EDT MON MAR 17 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...NORTHWESTERN MAINE

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...THROUGH 10 AM THIS MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-010-171400-
/O.CON.KCAR.WC.Y.0013.140317T0800Z-140317T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
GREENVILLE...MONSON...BLANCHARD
256 AM EDT MON MAR 17 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...NORTHEASTERN AROOSTOOK...NORTHERN PENOBSCOT...AND 
  CENTRAL PISCATAQUIS COUNTIES

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* TIMING...THROUGH 10 AM THIS MORNING

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...5 BELOW TO ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Mar 16, 1:22 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 16, 1:22 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
122 AM EDT SUN MAR 16 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION OVERNIGHT. COLD HIGH
PRESSURE WILL BUILD EAST SUNDAY INTO EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH TODAY/...
UPDATE...
LOW PRESSURE EXITING ACROSS THE MARITIMES WILL DRAW A STRONG COLD
FRONT ACROSS THE REGION OVERNIGHT. MOSTLY CLOUDY SKIES ALONG WITH
SCATTERED/ISOLATED SNOW SHOWERS ARE EXPECTED ACROSS THE NORTH AND
MOUNTAINS OVERNIGHT...WITH DECREASING CLOUDS ACROSS CENTRAL AND
DOWNEAST PORTIONS OF THE FORECAST AREA. OVERNIGHT LOW TEMPERATURES
WILL RANGE FROM THE SINGLE DIGITS ABOVE ZERO ACROSS NORTHWEST
AREAS...TO 10 TO 15 ACROSS THE REMAINDER OF NORTHERN MAINE. MID TO
UPPER TEENS ARE EXPECTED ACROSS CENTRAL AREAS AND INTERIOR
DOWNEAST PORTIONS OF THE FORECAST AREA WITH UPPER TEENS TO AROUND
20 ALONG THE DOWNEAST COAST. HAVE UPDATED THE FORECAST TO ADJUST
FOR CURRENT CONDITIONS ALONG WITH EXPECTED OVERNIGHT TEMPERATURES
AND CLOUD COVER.

PREVIOUS DISCUSSION...
COULD HAVE ISOLATED SNOW SHOWERS ACROSS THE NORTH AND MOUNTAINS
EARLY SUNDAY. OTHERWISE...EXPECT PARTLY/MOSTLY CLOUDY SKIES NORTH
AND PARTLY/MOSTLY SUNNY SKIES ACROSS CENTRAL AND DOWNEAST AREAS
SUNDAY. EXPECT TEMPS TO ONLY RECOVER TO AROUND 10 TO 15
NORTH...WITH LOWER TO MID 20S DOWNEAST. WRLY WNDS WILL REACH
20-30 MPH W/ GUSTS TO NR 40 ACROSS EXPOSED AREAS ON SUN.
&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
INTENSE LOW PRESSURE OVER THE MARITIMES SUNDAY NIGHT WILL MOVE
AWAY TO THE NORTHEAST MONDAY AS HIGH PRESSURE BUILDS IN FROM THE
WEST. THE HIGH WILL CREST OVER THE REGION LATE TUESDAY. LOW
PRESSURE WILL PASS WELL SOUTH OF NEW ENGLAND LATER MONDAY. FOR POPS
HAVE BLENDED THE NAM...GFS...SREF AND ECMWF. HAVE USED THE MOSG25
FOR WINDS. FOR TEMPERATURE AND DEW POINT WILL INITIALIZE THE GRIDS
WITH THE SUPERBLEND. HOWEVER...WILL LOWER ALL MAXIMUM AND
MINIMUM TEMPERATURES SEVERAL DEGREES DUE TO SEASONABLY COLD AIR
MASS IN PLACE.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT WILL BE FAIR BUT COLD AS A RIDGE OF HIGH PRESSURE
CRESTS OVER THE AREA. CLOUDS INCREASE WEDNESDAY AS THE NEXT
SYSTEM APPROACHES WHICH WILL ALSO BRING A MODERATION IN
TEMPERATURES. FORECAST MODELS CONTINUE TO DISAGREE ON THE TIMING
AND EXACT EVOLUTION OF THIS SYSTEM WITH THE GEM BRINGING
PRECIPITATION INTO THE AREA BY WEDNESDAY AFTERNOON WHILE THE GFS
AND THE ECMWF HOLD OFF PRECIPITATION UNTIL WEDNESDAY NIGHT.
INDICATIONS ARE FOR THE PRIMARY LOW TO TRACK WELL WEST OF THE AREA
THROUGH ONTARIO AND QUEBEC WITH A SECONDARY LOW TRYING TO DEVELOP
ALONG THE COAST. THIS OVERALL SCENARIO WILL FAVOR MORE IN THE WAY
OF RAIN AND MIXED PRECIPITATION ALONG THE COAST WITH SNOW
POTENTIALLY CHANGING TO A MIX OR RAIN IN THE NORTH. STEADIER AND
HEAVIER PRECIPITATION LOOKS TO WIND DOWN BY THURSDAY AFTERNOON
WITH LINGERING RAIN SNOW SHOWERS POSSIBLE INTO FRIDAY, ESPECIALLY
NORTH, DUE TO THE LAGGING UPPER LEVEL TROUGH. AFTER A BRIEF
REPRIEVE, ANOTHER SYSTEM MAY AFFECT THE AREA FOR THE BEGINNING OF
NEXT WEEKEND. TEMPERATURES FOR THE MIDDLE OF NEXT WEEK INTO EARLY
NEXT WEEKEND LOOK TO BE NEAR AVERAGE FOR THIS TIME OF YEAR.
&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: OCCASIONAL MVFR CONDITIONS ARE EXPECTED ACROSS NORTHERN
AREAS OVERNIGHT WITH VFR CONDITIONS DOWNEAST. OCCASIONAL MVFR
CONDITIONS COULD OCCUR ACROSS THE NORTH AND MOUNTAINS SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED ACROSS THE REGION SUNDAY.
GUSTY WEST WINDS WILL OCCUR ACROSS THE ENTIRE REGION SUNDAY.

SHORT TERM: EXPECT VFR CONDITIONS SUNDAY NIGHT THROUGH TUESDAY.
VFR TUESDAY NIGHT INTO EARLY WEDNESDAY WILL DETERIORATE TO MVFR
AND EVENTUALLY TO IFR LATE WEDNESDAY OR WEDNESDAY NIGHT IN
ASSOCIATION WITH THE NEXT SYSTEM WITH THESE CONDITIONS CONTINUING
INTO EARLY THURSDAY.
&&

.MARINE...
NEAR TERM: WINDS WILL INCREASE ACROSS THE WATERS OVERNIGHT...REACHING
GALE LEVELS LATE. A GALE WARNING REMAINS IN EFFECT FOR THE WATERS
OVERNIGHT THROUGH SUNDAY. LIGHT FREEZING SPRAY IS EXPECTED SUNDAY.

SHORT TERM: HAVE USED A BLEND OF THE SREF AND GFS40 FOR SUSTAINED
WIND GRIDS. WILL USE 125 PERCENT OF THE SUSTAINED WIND FOR GUST
SPEED. FOR WAVES: HAVE USED THE SWAN/NAM FOR WAVES OUT TO 0000Z
TUESDAY THEN TRANSITION TO THE WNA/4.

CONDITIONS WILL BE TRANQUIL ON THE SEAS TUESDAY NIGHT INTO WEDNESDAY
WITH THE NEXT SCA POSSIBLE BY WEDNESDAY NIGHT AS S/SE WINDS
INCREASE AHEAD OF THE NEXT SYSTEM.
&&

.CLIMATE...
NEAR RECORD COLD SUN-MON.  HERE ARE THE RECORD LOW HIGH
TEMPS FOR SUN, 3/16 & MON, 3/17 ALONG WITH THE RECORD LOWS FOR
MONDAY MORNING.

CARIBOU: RECORD LOW HIGH, 3/16: 14F, 1976
                          3/17: 14F, 1976

         RECORD LOW, 3/17: -12F, 1967

BANGOR : RECORD LOW HIGH, 3/16: 22F, 1967
                          3/17: 15F, 1967
         RECORD LOW, 3/17: +1F, 1967

SO FAR THIS MONTH HAS STARTED ON A VERY COLD NOTE WITH ABOVE NORMAL
SNOWFALL ACROSS NORTHERN AND EASTERN MAINE.  PLEASE CHECK OUT THE
LATEST PUBLIC INFORMATION STATEMENT FOR MORE DETAILS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING UNTIL 2 AM EDT MONDAY FOR ANZ050>052.
&&

NEAR TERM...NORCROSS/KHW/MCW
SHORT TERM...MIGNONE
LONG TERM...FITZSIMMONS
AVIATION...NORCROSS/KHW/MCW/MIGNONE
MARINE...NORCROSS/KHW/MCW/MIGNONE
CLIMATE...
Hazardous weather outlook, Mar 16, 2:59 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
259 AM EDT SUN MAR 16 2014

MEZ002-005-010-170700-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
259 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-004-170700-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
259 AM EDT SUN MAR 16 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ006-011-015>017-029>032-170700-
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
259 AM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-170700-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
259 AM EDT SUN MAR 16 2014

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:58 AM EDTHeavy Freezing Spray AdvisoryCAR32 hr

Nearby

Wind Chill Advisories in Maine, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.